MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1345/aph.1g209

Медицинская библиотека · The Annals of pharmacotherapy · 2005

Carbamazepine-induced hyponatremia: assessment of risk factors.

Kuz Glenn M, Manssourian Alina

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To report a case of carbamazepine-induced acute hyponatremia resulting in seizures.

CASE SUMMARY: A 44-year-old white woman developed acute hyponatremia and 2 subsequent tonic-clonic seizures after ingesting twice her evening dose of carbamazepine (usual evening dose 600 mg). On admission, her serum sodium level was 122 mEq/L. An infusion of NaCl 0.9% was begun and, within 24 hours, the serum sodium level had returned to her previous level of 136 mEq/L. The woman's preadmission carbamazepine concentration was 8.6 microg/mL, and it was 11.3 micorg/mL on admission. Carbamazepine was withheld and, the following day, the concentration was 5.6 microg/mL. The woman had experienced a similar event 6 months earlier when she also took a large dose of carbamazepine.

DISCUSSION: We attributed the acute hyponatremia and seizures to the large increase in dose of carbamazepine in the presence of other risk factors for hyponatremia. Hyponatremia associated with carbamazepine has been well described. The incidence ranges from 1.8% to 40% depending on the patient population studied. Severe hyponatremia in patients treated with monotherapy is uncommon. Several risk factors have been reported to increase the risk of hyponatremia including age >40 years, concomitant use of medications associated with hyponatremia, menstruation, psychiatric condition, surgery, psychogenic polydipsia, and female gender. Treatment is focused on removal of the precipitating factors or discontinuation of carbamazepine therapy. Use of the Naranjo probability scale indicated a highly probable relationship between acute hyponatremia and carbamazepine in our patient.

CONCLUSIONS

Hyponatremia with carbamazepine is well known. The factors associated with increased risk are less understood. An increased awareness of these risks, careful monitoring, and patient education are important in the prevention of neurologic complications.

Для цитирования: Kuz Glenn M, Manssourian Alina. Carbamazepine-induced hyponatremia: assessment of risk factors.. The Annals of pharmacotherapy. 2005. DOI: 10.1345/aph.1g209.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.